Acta Mathematica Sinica, English Series

, Volume 23, Issue 12, pp 2205–2212

Existence and Uniqueness of Fixed Point in Partially Ordered Sets and Applications to Ordinary Differential Equations


DOI: 10.1007/s10114-005-0769-0

Cite this article as:
Nieto, J.J. & Rodríguez-López, R. Acta. Math. Sin.-English Ser. (2007) 23: 2205. doi:10.1007/s10114-005-0769-0


We prove some fixed point theorems in partially ordered sets, providing an extension of the Banach contractive mapping theorem. Having studied previously the nondecreasing case, we consider in this paper nonincreasing mappings as well as non monotone mappings. We also present some applications to first–order ordinary differential equations with periodic boundary conditions, proving the existence of a unique solution admitting the existence of a lower solution.


fixed pointpartially ordered setfirst–order differential equationlower and upper solutions

MR (2000) Subject Classification


Copyright information

© Springer-Verlag Berlin Heidelberg 2006

Authors and Affiliations

  1. 1.Departamento de Análisis MatemáticoFacultad de Matemáticas, Universidad de Santiago de Compostela, 15782Spain